Interstitial pneumonia from mitomycin

Eric Orwoll, P. J. Kiessling, J. R. Patterson

Research output: Contribution to journalArticle

74 Citations (Scopus)

Abstract

Pulmonary disease has been associated with several chemotherapeutic agents but has not been reported in patients receiving the alkylating agent mitomycin (Mutamycin). We describe here the cases of three patients who developed interstitial pneumonia while receiving mitomycin therapy. Their clinical features included dyspnea, cough, and occasionally fever; reticular infiltrates were seen on chest roentgenogram. Histologically, diffuse alveolar septal edema, mononuclear-cell interstitial infiltrates, hypertrophy of alveolar lining cells, and alveolar septal collagen deposition were characteristic. Treatment with corticosteroids was associated with a rapid therapeutic response in all three patients.

Original languageEnglish (US)
Pages (from-to)352-355
Number of pages4
JournalAnnals of Internal Medicine
Volume89
Issue number3
StatePublished - 1978
Externally publishedYes

Fingerprint

Interstitial Lung Diseases
Mitomycin
Alveolar Epithelial Cells
Alkylating Agents
Cough
Dyspnea
Hypertrophy
Lung Diseases
Edema
Adrenal Cortex Hormones
Fever
Collagen
Thorax
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Orwoll, E., Kiessling, P. J., & Patterson, J. R. (1978). Interstitial pneumonia from mitomycin. Annals of Internal Medicine, 89(3), 352-355.

Interstitial pneumonia from mitomycin. / Orwoll, Eric; Kiessling, P. J.; Patterson, J. R.

In: Annals of Internal Medicine, Vol. 89, No. 3, 1978, p. 352-355.

Research output: Contribution to journalArticle

Orwoll, E, Kiessling, PJ & Patterson, JR 1978, 'Interstitial pneumonia from mitomycin', Annals of Internal Medicine, vol. 89, no. 3, pp. 352-355.
Orwoll E, Kiessling PJ, Patterson JR. Interstitial pneumonia from mitomycin. Annals of Internal Medicine. 1978;89(3):352-355.
Orwoll, Eric ; Kiessling, P. J. ; Patterson, J. R. / Interstitial pneumonia from mitomycin. In: Annals of Internal Medicine. 1978 ; Vol. 89, No. 3. pp. 352-355.
@article{a04379f0802147b99bb97caaab6c55c3,
title = "Interstitial pneumonia from mitomycin",
abstract = "Pulmonary disease has been associated with several chemotherapeutic agents but has not been reported in patients receiving the alkylating agent mitomycin (Mutamycin). We describe here the cases of three patients who developed interstitial pneumonia while receiving mitomycin therapy. Their clinical features included dyspnea, cough, and occasionally fever; reticular infiltrates were seen on chest roentgenogram. Histologically, diffuse alveolar septal edema, mononuclear-cell interstitial infiltrates, hypertrophy of alveolar lining cells, and alveolar septal collagen deposition were characteristic. Treatment with corticosteroids was associated with a rapid therapeutic response in all three patients.",
author = "Eric Orwoll and Kiessling, {P. J.} and Patterson, {J. R.}",
year = "1978",
language = "English (US)",
volume = "89",
pages = "352--355",
journal = "Annals of Internal Medicine",
issn = "0003-4819",
publisher = "American College of Physicians",
number = "3",

}

TY - JOUR

T1 - Interstitial pneumonia from mitomycin

AU - Orwoll, Eric

AU - Kiessling, P. J.

AU - Patterson, J. R.

PY - 1978

Y1 - 1978

N2 - Pulmonary disease has been associated with several chemotherapeutic agents but has not been reported in patients receiving the alkylating agent mitomycin (Mutamycin). We describe here the cases of three patients who developed interstitial pneumonia while receiving mitomycin therapy. Their clinical features included dyspnea, cough, and occasionally fever; reticular infiltrates were seen on chest roentgenogram. Histologically, diffuse alveolar septal edema, mononuclear-cell interstitial infiltrates, hypertrophy of alveolar lining cells, and alveolar septal collagen deposition were characteristic. Treatment with corticosteroids was associated with a rapid therapeutic response in all three patients.

AB - Pulmonary disease has been associated with several chemotherapeutic agents but has not been reported in patients receiving the alkylating agent mitomycin (Mutamycin). We describe here the cases of three patients who developed interstitial pneumonia while receiving mitomycin therapy. Their clinical features included dyspnea, cough, and occasionally fever; reticular infiltrates were seen on chest roentgenogram. Histologically, diffuse alveolar septal edema, mononuclear-cell interstitial infiltrates, hypertrophy of alveolar lining cells, and alveolar septal collagen deposition were characteristic. Treatment with corticosteroids was associated with a rapid therapeutic response in all three patients.

UR - http://www.scopus.com/inward/record.url?scp=0017860994&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0017860994&partnerID=8YFLogxK

M3 - Article

C2 - 686548

AN - SCOPUS:0017860994

VL - 89

SP - 352

EP - 355

JO - Annals of Internal Medicine

JF - Annals of Internal Medicine

SN - 0003-4819

IS - 3

ER -